Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 43, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 26, 2004, 3:12 PM EDT for Casey County, Lincoln County, Kentucky. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2004, 3:12 PM EDT (19:12 UTC)
- Expired
- May 26, 2004, 3:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Casey County, KY, Lincoln County, KY
The radar
The Louisville radar (KLVX), 119 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:20 PM EDT | TSTM WND DMG | Liberty, KY | TREES DOWN COUNTY WIDE. NUMEROUS ROADS BLOCKED. |
| May 26, 3:30 PM EDT | TSTM WND DMG | Kings Mountain, KY | MULTIPLE STRUCTURES WERE DAMAGED. TREES WERE DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:25 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
013
WUUS53 KLMK 261912
SVRLMK
KYC045-137-261945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASEY COUNTY IN SOUTH CENTRAL KENTUCKY
LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 345 PM EDT
* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MORELAND...OR ABOUT 32 MILES NORTHWEST OF
SOMERSET...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCKINNEY...MT. SALEM...MIDDLEBURG...YOSEMITE AROUND 320 PM EDT
ROWLAND AROUND 325 PM EDT
KINGS MOUNTAIN...PREACHERSVILLE...ARGYLE AROUND 330 PM EDT
WAYNESBURG...CRAB ORCHARD AROUND 335 PM EDT
DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY
FROM WINDOWS AND ANY DOWNED POWER LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3762 8468 3749 8502 3732 8517 3712 8496
3720 8484 3735 8459 3747 8447
$$
KIRKPATRICKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:00 PM EDT, 12 minutes earlier.
Area forecast discussion, May 26, 3:00 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT WED MAY 26 2004 SHORT TERM: BAND OF HVY TSTMS MOVING ACROS SRN AND ERN PTNS OF FA NOW. STNRY FNTL BNDRY LKLY TO REMAIN ALONG E-W LINE ACROSS NRN KY TNGHT AND THEN SHIFT BACK NE SOME ON THU. WI GROUND ALRDY SATURDATED FROM TODAYS AND RAINS OF PAST TWO DAYS...WILL KEEP FLASH FLOOD WATCH ACROSS FA TNGHT. SOME CLEARING ACRS NWRN FA ALREADY WI ADDITIONAL TSTMS DVLPG ACRS SRN IL...THIS COULD EASILY AFFECT FA LATER TONIGHT...SO CONT FFA FOR TONIGHT. UNFORTUNATELY...LATEST MODEL DATA POINTS TO ANOTHER ROUND OF STRONG TSTMS ON THU INTO THUR NIGHT. WILL INCREASE POPS OF STORMS ON THU AFTN AND NIGHT. TOO EARLY TO CONSIDER FLOOD WATCH FOR THUR. REMAINDER OF FCST MORE OR LESS IN LINE WITH CURRENT FCST TRENDS SO NOT MUCH CHGS MADE TO THE DAY THREE PERIOD. EXTENDED (SATURDAY NIGHT THROUGH WEDNESDAY)... A FRONT STATIONARY TO THE SOUTH OF CENTRAL KENTUCKY SATURDAY NIGHT WILL MOVE TO THE NORTH SUNDAY/SUNDAY NIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVER THE REGION SUNDAY WITH SHOWERS BECOMING MORE SCATTERED AS THE WARM HUMID AIRMASS SPREADS OVER THE AREA. SCATTERED STORMS WILL CONTINUE TO BE POSSIBLE INTO EARLY WEDNESDAY AS A COLD FRONT PUSHES THROUGH. SHOWERS WILL DIMINISH WEDNESDAY AND WEDNESDAY NIGHT. SPOTTY SHOWERS WILL LINGER BEHIND THE FRONT. TEMPERATURES COOL BEHIND THE FRONT. -MBS && .LMK WATCHES/WARNINGS/ADVISORIES... TSTM WATCH 293 FOR ALL BUT NWRN 1/4 OF FA TIL 7PM EDT TONIGHT IN...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING. KY...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING. &&
Hazardous weather outlook, May 26, 1:15 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 115 PM EDT WED MAY 26 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 115 PM EDT (1215 PM CDT) WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A NEARLY STALLED FRONTAL BOUNDARY, COMBINED WITH A VERY MOIST AND MODERATELY UNSTABLE AIRMASS, WILL PRODUCE PERIODS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. PROLONGED PERIODS OF HEAVY RAINFALL ARE POSSIBLE, THEREFORE A FLOOD WATCH CONTINUES. IN ADDITION, THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT WITH LARGE HAIL ALSO A THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING WEEKEND, RESULTING IN CONTINUED CHANCES FOR THUNDERSTORMS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST FOR THE OUTLOOK AREA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. EXAMPLES ARE DOWNED TREES OR STRUCTURAL DAMAGE DUE TO HIGH WINDS, HAIL LARGER THAN DIME SIZE, AND FLOODING THAT IS BLOCKING ROADWAYS. KIRKPATRICK
In the hours before
Local storm report, May 26, 2:43 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
243 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM BLIZZARD 5 N HODGENVILLE 37.64N 85.74W
05/26/2004 LARUE KY LAW ENFORCEMENT
TREES DOWN NORTH OF CITY
&&
LDLocal storm report, May 26, 2:43 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
243 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 5 N HODGENVILLE 37.64N
85.74W 05/26/2004 LARUE KY LAW
ENFORCEMENT
TREES DOWN NORTH OF CITY
&&
LDLocal storm report, May 26, 2:50 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ELIZABETHTOWN 37.70N 85.87W
05/26/2004 HARDIN KY TRAINED SPOTTER
POWER LINES AND TREES DOWN
&&
LDLocal storm report, May 26, 3:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG HARRODSBURG 37.77N 84.85W
05/26/2004 MERCER KY LAW ENFORCEMENT
THE ROOF WAS BLOW OFF A BARN. POWER LINES WERE DOWNED.
&&
LDLocal storm report, May 26, 3:06 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 W SHEPHERDSVILLE 37.99N 85.79W
05/26/2004 0.75 INCH BULLITT KY PUBLIC
THE SPOTTER ALSO REPORTED A 65 MPH WIND GUST.
&&
LDLocal storm report, May 26, 3:12 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG CAMPBELLSVILLE 37.35N 85.35W
05/26/2004 TAYLOR KY LAW ENFORCEMENT
TREES WERE DOWNED.
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:09 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 51 min |
| May 25, 8:31 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 29 min |
| May 25, 9:02 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 43 min |
| May 25, 9:07 PM EDT | Flash Flood Warning | LMK | Breckinridge, Meade | 3 hr |
| May 26, 12:29 AM EDT | Severe Thunderstorm Warning | LMK | Green | 21 min |
| May 26, 1:21 PM EDT | Flash Flood Warning | LMK | Breckinridge | 2 hr |
| May 26, 1:59 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 36 min |
| May 26, 2:07 PM EDT | Flash Flood Warning | LMK | Hardin | 83 min |
| May 26, 2:09 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 36 min |
| May 26, 2:24 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 36 min |
| May 26, 2:37 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 23 min |
| May 26, 2:38 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 37 min |
| May 26, 2:41 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 34 min |
| May 26, 2:44 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer | 31 min |
| May 26, 3:01 PM EDT | Severe Thunderstorm Warning | LMK | Jessamine, Woodford | 29 min |
| May 26, 3:16 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 34 min |
| May 26, 3:19 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 41 min |
| May 26, 3:47 PM EDT | Flash Flood Warning | LMK | Warren | 103 min |
| May 26, 4:19 PM EDT | Flash Flood Warning | LMK | Barren | 116 min |
| May 26, 6:11 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.